MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT
Model Number BA22-90/I16-30
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Failure of Implant (1924); Stenosis (2263)
Date of Event 05/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Devices remain implanted in the patient.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent and a suprarenal aortic extension.A follow up showed the patient had a potential type 2 or type 3a endoleak.The physician is planning to complete an angiogram to confirm the type of endoleak.To date an angiogram has not been completed.There have also been no reports of a secondary intervention and no additional adverse events have been reported for this patient.
 
Additional Manufacturer Narrative
At the completion of the investigation, based on the information clinical evaluation was able to find substantial evidence to support the following reported events; endoleak type v.Due to limited medical information available, clinical was unable to find evidence to support the reported secondary procedure.Additionally there was evidence to reasonably support the following observation; endoleak type ii of the lumbar, suboptimal juxtarenal position of the suprarenal stent resulting in stenosis of the right renal ositium, without radiographic signs of blood flow insufficiency, and without evidence of renal atrophy.Cumulative knowledge informed by past assessments of similar complaints was applied to a review of the available medical information.The mostly likely cause of the loss of seal could not be determined.However, there was a non device related type ii endoleak, and patent lumbar arteries present post implant (anatomy related, cautionary product use condition) changed the sac composition and caused a non critical loss of overlap without evidence of a leak.Patent lumbar arteries most likely caused or contributed to this event.There was no user, or procedure- related issue detected.There were no off-label conditions detected.Associated clinical harms included: type ii endoleak; type v endoleak; and, a secondary endovascular intervention.The final patient status was reported as doing well post repair.Incidentally, there was a stenosis of the right renal artery caused by the fabric portion of the suprarenal cuff seen at one month post implant.It was unclear if there was stent movement/migration (intra or post operatively) verses user error at implant.Currently, this suboptimal cuff position has not deterred blood flow to the kidney; there were no signs of infarction/atrophy.Devices remain implanted in the patient and were not returned, no evaluation completed.The review of manufacturing lot confirmed all devices met specifications prior to release.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.Correction: (b)(4).

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6610429
Report Number2031527-2017-00292
Device Sequence Number788458
Product Code MIH
UDI-Device Identifier00818009010223
UDI-Public(01)00818009010223(17)171020
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2017
Device Model NumberBA22-90/I16-30
Device Lot Number1265949-024
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/05/2017
Supplement Date Received by Manufacturer05/05/2017
Initial Report FDA Received Date06/04/2017
Supplement Report FDA Received Date08/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR